Couldn't find what you looking for?

TRY OUR SEARCH!

I am a 46 year old female. Ten days ago I went for my yearly check up with my Primary care doctor. He informed me that I needed a Tetanus shot since it had been more than 10 years. I received the shot and yes...it was sore. about 7 days later I woke up to unbelivable pain in my shoulder and arm. My arm is swollen and red. Not just at the site of injection but all the way down to my elbow. I went by the doctor to ask him if this was normal. I am a Pharmaceutical Rep so I was trying not to over react. The doctor said that it was rare but yes it could happen. He gave me Vimovo for the imflamation and told me to ice it. This morning I woke up feeling somewhat better although my husband said "I wimpered" from pain  during the night. While driving this morning I still had the soreness and yes still some swelling. Well, by 10am it was flaming red with fever again and it was not just my arm. The heat I felt went from my neck down to my forearm!!!! It was very red. I went back to my doctor because my daughter had a follow up appointment and he looked at it again and said be was putting me on an antibotic.....BACTRIM DS and for me to start taking immediatly that he suspected a stagh infection???? There is no pus or open wound.  Just sever soreness, swelling and fever in the arm. I dont know how I could have Stagh ???? Has anyone ever heard of this.  Again, these side effects did not occur until nearly a week later. Has anyone ever heard of this happening?

Loading...

Hi Guest,

It is VERY unlikely that it is an allergic reaction.  Allergic reactions occur when you are exposed to an allergen.  Symptoms progress fairly rapidly.

Unfortunately a staph infection IS very likely.  It may be from the tetanus shot, staph lives on the skin and could pass when the needle broke the skin OR did you cut yourself on anything recently?

Staph infections are becoming more of a problem and can be very difficult to treat.

If your symptoms worsen seek emergency medical attention. 

Good luck.

Reply

Loading...


Thank you for responding. I have not cut myself recently or anything like that. I have extremely good hygiene although I have been in several hospitals lately due to my job as well as a family member being in the hospital at Emory for over a month. How long can it live on the surface of your skin? Is Bactrime DS a good antibiotic to be on for Staph ? Also, am I contagious since there is no open wound? THANK YOU SO VERY MUCH ! - worried
Reply

Loading...


It's not a hygiene issue. We all have bacteria on our skin, it's normal. Yes, you could have picked something up due to your job or from the family member.
Intact skin is a great barrier. Cuts or wounds can allow the bacteria into the skin.
Bactrim is a commonly prescribed for MRSA.
Yes it can be contagious. If you have staph on your skin it can be passed to another person. Again, intact skin provides an effective barrier.
Your doctor is your best resource.
Good luck.
Reply

Loading...